Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2005, 8:01 PM MDT for El Paso County, Colorado. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 8:01 PM MDT (02:01 UTC)
- Expired
- Jul 14, 2005, 9:11 PM MDT
- In force
- 70 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:31 PM MDT | HAIL 0.88 | 2 Nw Ellicott, CO | HAIL UP TO THE SIZE OF NICKELS COVERING GROUND. HAIL HAS BEEN FALLING FROM 0831 PM TO 0839 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 150201 SVRPUB COC041-150330- /O.NEW.KPUB.SV.W.0142.050715T0201Z-050715T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 801 PM MDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO. THIS INCLUDES EXTREME EAST CENTRAL COLORADO SPRINGS. * UNTIL 930 PM MDT. * AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF RAMAH TO FALCON...AND WAS MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER CALHAN BY 820 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3913 10438 3891 10466 3876 10439 3911 10406 $$
6 follow-up statements
000 WWUS55 KPUB 150208 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 807 PM MDT THU JUL 14 2005 COC041-150330- /O.CON.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 807 PM MDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN EL PASO COUNTY UNTIL 930 PM MDT... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM CALHAN TO FALCON...OR ALONG A LINE EXTENDING FROM 32 MILES NORTHEAST OF COLORADO SPRINGS TO 11 MILES EAST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. SEVERE THUNDERSTORMS WILL BE... OVER CALHAN THROUGH 840 PM MDT. HIGHWAY 24 BETWEEN RAMAH AND PEYTON THROUGH 840. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3913 10438 3891 10466 3876 10439 3911 10406 $$
000 WWUS55 KPUB 150218 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 817 PM MDT THU JUL 14 2005 COC041-150330- /O.CON.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 817 PM MDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN EL PASO COUNTY UNTIL 930 PM MDT... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM CALHAN TO FALCON...OR ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF COLORADO SPRINGS TO 10 MILES EAST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. SEVERE THUNDERSTORMS WILL BE... OVER CALHAN THROUGH 840 PM MDT. ALONG HIGHWAY 24 BETWEEN RAMAH AND PEYTON THROUGH 840 PM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3913 10438 3891 10466 3876 10439 3911 10406 $$
000 WWUS55 KPUB 150229 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 828 PM MDT THU JUL 14 2005 COC041-150330- /O.CON.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 828 PM MDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO COUNTY UNTIL 930 PM MDT... AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF PEYTON TO FALCON...OR ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF COLORADO SPRINGS TO 12 MILES EAST OF COLORADO SPRINGS...THIS LINE WAS NEARLY STATIONARY. SEVERE THUNDERSTORMS WILL BE... OVER PEYTON THROUGH 845 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3912 10450 3891 10466 3881 10438 3912 10416 $$
000 WWUS55 KPUB 150237 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 835 PM MDT THU JUL 14 2005 COC041-150330- /O.CON.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 835 PM MDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO COUNTY UNTIL 930 PM MDT... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM CALHAN TO PEYTON...MOVING SOUTH AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR ELLICOTT AND IT WAS MOVING SOUTH AROUND 5 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR PEYTON THROUGH 855 PM MDT. OVER RURAL AREAS OF NORTHERN EL PASO COUNTY...NORTH OF PEYTON THROUGH 915 PM. NEAR ELLICOTT THROUGH 855 PM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3912 10450 3891 10466 3881 10438 3912 10416 $$
000 WWUS55 KPUB 150249 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 849 PM MDT THU JUL 14 2005 COC041-150330- /O.CON.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 849 PM MDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY UNTIL 930 PM MDT... AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR ELLICOTT...OR ABOUT 21 MILES EAST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL EL PASO COUNTY...INCLUDING ELLICOTT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3888 10452 3878 10450 3877 10429 3891 10430 $$
000 WWUS55 KPUB 150311 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 912 PM MDT THU JUL 14 2005 COC041-150322- /O.CAN.KPUB.SV.W.0142.000000T0000Z-050715T0330Z/ EL PASO CO- 912 PM MDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY HAS BEEN CANCELED... AT 909 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3888 10452 3878 10450 3877 10429 3891 10430 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:27 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 14, 2:27 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT THU JUL 14 2005 .SHORT TERM... (TONIGHT AND FRIDAY) TAIL END OF SHORTWAVE MOVING THROUGH THE NRN US ROCKIES EVIDENT IN SATELLITE PICS TODAY WITH CONVECTION FIRING ALONG/AHEAD OF THIS FEATURE ACROSS THE NRN AND CENTRAL MTS OF THE STATE. MEANWHILE... WEAK SURGE HAS PUSHED SOUTH OFF THE PALMER DIVIDE INTO EL PASO COUNTY EARLY THIS AFTN SHIFTING THE SFC WINDS FROM AND EAST/NORTHEAST COMPONENT. DEW POINTS ALONG THE EAST SLOPES OF THE SANGRES AND WETS HAVE BEEN DROPPING MORE QUICKLY THAN YESTERDAY AS SHALLOW LAYER OF MOISTURE GETS MIXED OUT WEST OF SFC LOW LOCATED NEAR KLHX. EXPECT DEW POINTS TO CONTINUE TO DROP INTO THE 30S FOR THIS REGION BY 00Z...WITH DEW POINT STAYING THE LOWER/MID 50S EAST OF THE KLHX SFC LOW. OUT WEST...HIGHER ELEVATION DEW POINTS ARE LOWER THAN PAST COUPLE DAYS WITH CURRENT READINGS IN THE MID 20S TO MID 30S. WEAK SHORTWAVE COMBINED WITH AFTN HEATING WILL ALLOW THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE MTS AND ADJACENT PLAINS THIS AFTERNOON/EVENING...THOUGH WITH LOWER DEW POINTS THAN YESTERDAY... STORMS OVER THE HIGH COUNTRY SHOULD BE LESS STRONG THAN ...WITH LIGHTNING...WIND GUSTS UP TO 45 MPH THE PRIMARY THREAT. A FEW DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS LAKE AND CHAFFEE COUNTIES IN CLOSER PROXIMITY TO SHORTWAVE...AND BASED ON LIGHTNING COVERAGE IN LATEST PLOTS HAVE DECIDED TO GO WITH A RED FLAG WARNING FOR FIRE ZONE 220 FOR DRY LIGHTNING THROUGH 9 PM THIS EVENING. THE STRONGER STORMS COULD SEE SOME PEA SIZE HAIL WHERE THEY CAN TAP SLIGHTLY HIGHER DEW POINTS IN THE SAN LUIS VALLEY...BUT THIS SHOULD BE THE EXCEPTION AS MOST AREAS SHOULD SEE THIS LOW LVL MOISTURE MIX OUT. SHORTWAVE MAY KEEP SOME ISOLATED TSTORMS CONTINUING OVER THE HIGHER MTS A LITTLE BEYOND MIDNIGHT...BUT MOST AREAS WILL SEE THUNDERSTORMS DIE OFF AROUND MIDNIGHT. EAST OF THE INTERSTATE 25 CORRIDOR...MODEL SOUNDINGS SHOW CAP AROUND 650 MB SO NIL POPS STILL LOOK GOOD. FOR FRIDAY...MOISTURE INCREASES BEHIND THE WEAK SURGE AS LOW LVL FLOW BECOMES EASTERLY ACROSS THE SOUTHEAST PLAINS. H7 TEMPS COOL A COUPLE DEGREES WHICH SHOULD YIELD MAX TEMPS A FEW DEGREES BELOW TODAYS READINGS. DEW POINTS REMAIN HIGHER ACROSS THE SOUTHEAST PLAINS ON FRI WITH READINGS IN THE UPPER 40S/LOWER 50S...WHICH SHOULD YIELD CAPE VALUES OF 500-1000J/KG...ALONG THE EAST SLOPES OF SOUTHEAST MTS. FARTHER EAST STILL LOOKS CAPPED. MID AND HIGH LVL MOISTURE INCREASES IN MODEL SOUNDINGS FOR THE WHOLE FORECAST AREA...AS MODELS BRING ANOTHER PIECE OF SHORTWAVE ENERGY ACROSS NRN CO IN THE AFTN. ALL IN ALL...THUNDERSTORM CHANCES OVER THE MTS/ADJACENT PLAINS LOOK A LITTLE BETTER TOMORROW...AND HAVE BUMPED UP POPS A BIT MORE. MID SHIFT WILL HAVE TO MONITOR DRY LIGHTNING POTENTIAL ACROSS THE MT AREAS ONCE AGAIN. DEEP LAYER SHEARS RUNNING AROUND 30 KTS ACROSS THE INTERSTATE 25 CORRIDOR...SO THERE COULD BE ONE OR TWO SEVERE THUNDERSTORMS...THOUGH ATTM THREAT SHOULD BE FAIRLY ISOLATED. HAIL UP TO PENNY SIZE AND WIND GUSTS UP 50 MPH WOULD BE THE PRIMARY THREATS. -KT .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) ATMOSPHERE IS CAPPED IN THE EAST FRIDAY EVENING...BUT IN THE I-25 CORRIDOR...COLUMN IS QUITE MOIST AND UNSTABLE...WITH THE CAP GONE... AS IS THE CASE IN THE MOUNTAINS AND HIGH VALLEYS. SHORT TERM POPS FOLLOWED...WITH A SLIGHT INCREASE OVER THE I-25 CORRIDOR AND CROWLEY...OTERO...AND LAS ANIMAS COUNTIES TO BLEND WITH SURROUNDING OFFICES BETTER DURING THE EVENING. SATURDAY...NAM WANTS TO BRING IN SOME SLIGHTLY WARMER AND DRIER AIR NEAR THE SURFACE...BUT MORE MOIST AIR ALOFT IN THE AFTERNOON. MODELS AGAIN HINTING THAT THE FAR EAST WILL BE CAPPED. DREW POP GRID ACCORDINGLY...AND BOOSTED THE TEMPERATURES. SUNDAY...NAM AND GFS HANDLE NORTHERN TROUGH SIMILARLY...SO LOOKS LIKE ANOTHER VERY WARM TO HOT DAY...WITH ISOLATED STORMS DEVELOPING IN THE AFTERNOON IN THE HIGH COUNTRY AND SPREADING INTO THE LOWLANDS. UPPER WINDS SHIFT TO WEST DURING THE DAY...WHICH WOULD SPREAD ISOLATED STORMS INTO THE PLAINS. THIS DAY WOULD CARRY THE GREATEST THREAT ATTM FOR FIRE WEATHER CONCERNS WITH STRONGER WINDS AT HIGHER ELEVATIONS AND LOWER RELATIVE HUMIDITIES. SUNDAY NIGHT AND MONDAY...AS THE UPPER TROUGH AXIS MOVES EAST... COOLER AND MOISTER AIR WILL MOVE INTO THE EAST...WHILE WEST REMAINS WARM AND DRY. CURRENT GRIDS HAVE THIS SCENARIO PEGGED VERY WELL... AND LITTLE OR NO CHANGES NEEDED. TUESDAY THROUGH THURSDAY...NEW GUIDANCE SUGGESTS THAT THE UPSLOPE PATTERN IN THE EAST WILL GO AWAY AS TUESDAY PROGRESSES...AND STRONG RIDGE WITH VERY WARM AND FAIRLY DRY AIR ALOFT WILL SPREAD ACROSS THE AREA. MID LEVELS TEMPERATURES EXCEED 22 DEGREES CELSIUS IN PARTS OF THE AREA TUESDAY THROUGH THURSDAY...SO UPPED THE HIGHS ALL THREE DAYS. WITH ENOUGH MOISTURE...SURFACE AND ALOFT...OVER THE AREA...KEPT THE ISOLATED POPS EACH DAY AS WELL. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM THURSDAY FOR FWZ220. && 31/13
Hazardous weather outlook, Jul 14, 6:49 AM MDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT THU JUL 14 2005 COZ058>089-093>099-151249- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 649 AM MDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE EXPECTED TO BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. STORMS WILL THEN LINGER LATE INTO THE EVENING OVER THE SOUTHERN FRONT RANGE AND INTERSTATE 25 CORRIDOR. WITH NORTH TO NORTHEAST STEERING FLOW ALOFT...STORMS WHICH DO DEVELOP WILL MOVE SOUTH TO SOUTHWEST...AND COULD MOVE ACROSS PORTIONS OF THE UPPER ARKANSAS AND SAN LUIS VALLEYS. THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. SMALL HAIL BETWEEN 1/4 AND 1/2 INCH IN DIAMETER AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...MAINLY ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. FOR THE PERIOD MONDAY THROUGH WEDNESDAY...A SLIGHT INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED...AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 14, 7:12 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 7 ENE COLORADO SPRINGS 38.87N 104.70W
07/14/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
0700 PM HAIL 7 ENE COLORADO SPRINGS 38.87N 104.70W
07/14/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jul 14, 8:01 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL FALCON 38.93N 104.62W
07/14/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 61 min |
| Jul 14, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 85 min |
| Jul 14, 7:32 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 15, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jul 15, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 47 min |
| Jul 15, 5:45 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.